RUS  ENG
Full version
JOURNALS // Trudy Instituta Matematiki i Mekhaniki UrO RAN // Archive

Trudy Inst. Mat. i Mekh. UrO RAN, 2021 Volume 27, Number 1, Pages 19–21 (Mi timm1786)

This article is cited in 3 papers

A remark on the connection between the second divided difference and the second derivative

Yu. S. Volkov

Sobolev Institute of Mathematics, Siberian Branch of the Russian Academy of Sciences, Novosibirsk

Abstract: In the recent paper of S.I. Novikov and V.T. Shevaldin, the problem of the relationship between the second divided difference and the second derivative has been considered. The problem is to find the smallest value (in the uniform norm) of the second derivative among the functions interpolating a sequence of values with bounded second divided differences on arbitrary grids. In their paper, two-sided estimates for the required quantity have been found. We note that a more exact upper bound is known; it is attainable, for example, on a uniform grid. This bound can be easily obtained using Subbotin's interpolation splines.

Keywords: Favard problem, interpolation, divided difference, quadratic splines.

UDC: 519.65

MSC: 41А15

Received: 23.10.2020
Revised: 26.02.2021
Accepted: 01.03.2021

DOI: 10.21538/0134-4889-2021-27-1-19-21



Bibliographic databases:


© Steklov Math. Inst. of RAS, 2025